Article Text

PDF

Ventricular tachycardia induced by clonidine withdrawal.
  1. S Nakagawa,
  2. Y Yamamoto,
  3. Y Koiwaya

    Abstract

    Ventricular tachycardia developed after the abrupt withdrawal of clonidine in a patient with atrial septal defect of the ostium secundum type, renal insufficiency, and hypertension. Ventricular tachycardia was completely suppressed by intravenous phentolamine, which contrasted with the limited effectiveness of intravenous lignocaine and procainamide. Sublingual glyceryl trinitrate or inhaled amyl nitrate reduced the blood pressure to a level similar to that after phentolamine but had no effect on the ventricular tachycardia. Ventricular tachycardia was probably produced by humoral or neural stimulation, or both, of upregulated myocardial alpha adrenoceptors.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.